Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 8, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 8, 2010, 1:51 AM CDT for Pike County, Walthall County, Mississippi; Washington Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2010, 1:51 AM CDT (06:51 UTC)
- Expired
- Apr 8, 2010, 2:30 AM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Washington Parish, LA, Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
852
WFUS54 KLIX 080651
TORLIX
LAC117-MSC113-147-080730-
/O.NEW.KLIX.TO.W.0008.100408T0651Z-100408T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
151 AM CDT THU APR 8 2010
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WASHINGTON PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 230 AM CDT
* AT 148 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MOUNT
HERMAN...OR 14 MILES NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT
35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TYLERTOWN...DEXTER AND SALEM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3125 9003 3124 9002 3119 9002 3118 9000
3115 9000 3114 8994 3109 8991 3086 9029
3095 9034 3100 9034 3100 9038 3105 9041
3130 9004
TIME...MOT...LOC 0651Z 235DEG 30KT 3104 9024
$$1 follow-up statement
635
WWUS54 KLIX 080720
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 AM CDT THU APR 8 2010
LAC117-MSC113-080729-
/O.CAN.KLIX.TO.W.0008.000000T0000Z-100408T0730Z/
WASHINGTON LA-PIKE MS-
220 AM CDT THU APR 8 2010
...THE TORNADO WARNING FOR SOUTHEASTERN PIKE COUNTY...AND
NORTHWESTERN WASHINGTON PARISH IS CANCELLED...
LAT...LON 3130 9004 3125 9003 3124 9002 3119 9002
3118 9000 3115 9000 3114 8994 3109 8991
3101 9004 3101 9025 3115 9026
TIME...MOT...LOC 0719Z 247DEG 31KT 3111 8996
$$
MSC147-080730-
/O.CON.KLIX.TO.W.0008.000000T0000Z-100408T0730Z/
WALTHALL MS-
220 AM CDT THU APR 8 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR WALTHALL
COUNTY...
AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR DEXTER...OR 14 MILES
SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3130 9004 3125 9003 3124 9002 3119 9002
3118 9000 3115 9000 3114 8994 3109 8991
3101 9004 3101 9025 3115 9026
TIME...MOT...LOC 0719Z 247DEG 31KT 3111 8996
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 7, 9:13 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Apr 7, 9:13 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 913 PM CDT WED APR 7 2010 .DISCUSSION...VERY PRONOUNCED CAP IN THE 00Z SNDG AND THIS IS GOING TO MAKE IT HARD FOR STRONG/SVR STORMS. AT 01Z THE SFC LOW WAS IN SRN LOWER MI WITH THE COLD FRONT TRAILING TO THE SSW. IT WAS APPROACHING MEM...MLU AND BPT WITH THE SRN EXTENT REALLY SLOWING DOWN OVER THE LAST FEW HRS. CONVECTION HAS STARTED TO LAG THE COLD FRONT BACK IN SE TX BUT THERE IS STILL SOME DECENT CONVECTION ALONG THE FRONT AS IT MOVES THROUGH CNTRL AND NRN LA. THE BULK OF THE FORCING IS GOING TO REMAIN NORTH BUT WE WILL BE UNDER A COUPLED JET STRUCTURE SO WE SHOULD STILL EASILY SEE RAIN ACROSS MUCH OF THE AREA. OVERALL THE FCST IS NOT IN BAD SHAPE. I WILL MAKE SOME MINOR ADJUSTMENTS TO SLOW DOWN THE ONSET OF RAIN TONIGHT WITH THE MAJORITY OF IT OCCURRING AFTER MIDNIGHT. ALSO WILL BUMP LOWS UP A DEGREE OR TWO ACROSS THE SERN HALF OF THE CWA AS IT WILL TAKE THE COLD FRONT A LITTLE LONGER TO MOVE THROUGH...LIKELY NOT GETTING THROUGH MUCH OF THE AREA UNTIL THE MID MORNING HRS TOMORROW. ZFP AND GRIDS WILL BE OUT SHORTLY. /CAB/ SOUNDING DISCUSSION... THE ATMOSPHERE REMAINS RELATIVELY MOIST AND UNSTABLE WITH A PRECIPITABLE WATER VALUE OF 1.07 INCHES AND A LIFTED INDEX VALUE OF -5.2. THE MOISTURE IS CONFINED TO AN AREA BELOW 800 MB AND ANOTHER AREA BETWEEN 550 MB AND 420 MB...THERE IS A SIGNIFICANT AMOUNT OF DRY AIR BETWEEN THESE LAYERS OF MOISTURE. AN INVERSION IS PRESENT NEAR 775 MB ALONG WITH WINDS OUT OF THE SOUTHWEST IN THE LOW AND MID LEVELS AND OUT OF THE WEST IN THE UPPER LEVELS. && .AVIATION... A BROKEN CLOUD DECK RUNNING BETWEEN 3000-5000 THOUSAND FEET WILL CONTINUE ACROSS THE REGION THROUGH THE EVENING HOURS. AFTER 00Z...THE CLOUD DECK WILL ONCE AGAIN BEGIN TO LOWER DOWN INTO MVFR AND THEN IFR RANGE. IN ADDITION...INCREASING MID AND UPPER LEVEL OMEGA WILL ALLOW FOR SCATTERED SHOWERS TO DEVELOP. THESE SHOWERS WILL PRECEDE A LINE OF THUNDERSTORMS ALONG A COLD FRONT. HAVE WENT WITH A TEMPO GROUP DUE TO THE HIGHER PROBABILITY OF THIS CONVECTION AT ALL TERMINALS. THE TERMINALS WILL BE IMPACTED PRIMARILY BETWEEN 06-12Z. AFTER 12Z...A DRIER AND MORE STABLE AIRMASS WILL BEGIN TO ADVECT IN. WINDS WILL SHIFT FROM THE SOUTH TO THE WEST AND NORTHWEST...AND ANY RAINFALL WILL COME TO AN END. HOWEVER...A LOW LEVEL INVERSION WILL KEEP IFR CEILINGS IN PLACE THROUGH AROUND 16-18Z. THESE CEILINGS WILL QUICKLY MIX OUT AFTER 18Z. 32 && .MARINE... WINDS SHOULD INCREASE TO MODERATE LEVELS FROM THE NORTHWEST WITH FRONTAL PASSAGE ACROSS THE COASTAL WATERS THURSDAY MORNING. WINDS AND SEAS SHOULD SUBSIDE STEADILY INTO FRIDAY AND REMAIN AT RELATIVELY LOW LEVELS THROUGH THE WEEKEND BEFORE BECOMING AN EXTENDED PERIOD OF EASTERLY FLOW EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... MCB 60 70 43 72 / 90 30 10 0 BTR 62 73 44 73 / 80 30 10 0 ASD 66 73 45 73 / 60 70 10 0 MSY 66 73 52 73 / 50 60 10 0 GPT 66 70 47 72 / 40 70 10 0 PQL 67 72 45 73 / 30 70 10 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && CAB
Hazardous weather outlook, Apr 7, 11:16 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1116 PM CDT WED APR 7 2010 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-090430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1116 PM CDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT RIVER FLOODING... MINOR FLOODING CONTINUES AT MORGAN CITY ON THE ATCHAFALAYA RIVER AND AT RED RIVER LANDING ON THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. THUNDERSTORMS... A COLD FRONT WILL ENTER SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI LATE TONIGHT PRODUCING A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. SEVERE WEATHER IS NOW NOT EXPECTED FOR THE OUTLOOK AREA BUT WE CAN NOT COMPLETELY RULE OUT ONE OR TWO STORMS BECOMING STRONG WITH WINDS GUSTS OF 35 TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS... THE COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE OUTLOOK AREA IN THE MORNING BRINGING SHOWERS AND EMBEDDED THUNDERSTORMS TO AREAS MAINLY EAST OF THE I 55 CORRIDOR. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS. RIVER FLOODING... MINOR FLOODING WILL CONTINUE AT MORGAN CITY ON THE ATCHAFALAYA RIVER AND AT RED RIVER LANDING ON THE MISSISSIPPI RIVER. PLEASE SEE THE LATEST FLOOD STATEMENTS FOR DETAILS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. CAB
In the hours before
Special weather statement, Apr 8, 1:34 AM CDT, 17 minutes before
LAZ038-039-MSZ070-071-080730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 134 AM CDT THU APR 8 2010 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING WASHINGTON PARISH...TANGIPAHOA PARISH...PIKE COUNTY...WALTHALL COUNTY... AT 130 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 16 MILES NORTHWEST OF FRANKLINTON...OR ABOUT 5 MILES WEST OF MOUNT HERMAN...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOUNT HERMAN...TYLERTOWN...DEXTER AND SALEM. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
Nearby
Tornado Warnings in Mississippi, 2010Tornado Warnings in Louisiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.